Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

What causes red and bruised leg with white spots all through after taking shower?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
my daughter just got out of the shower and had one very mottled leg( red and bruised looking with white spots all through it) she was recently diagnosed with POTS but after having a TILT test and getting results last Wednesday they are now saying not sure as her heart rate didn't rise rapidly she was fainting a lot but has been slightly better the last few weeks but this mottled leg has me worried the skin discoloration has now gone since sitting down but she said it doesn't hurt but her leg feels uncomfortable.....should I take her to the ER ?
Posted Thu, 30 Jan 2014 in Hypertension and Heart Disease
Answered by Dr. Shoaib Khan 1 hour later
Brief Answer: Better to visit her doctor, instead of the ER Detailed Answer: Hello sir/ma'am and welcome. Thank you for writing to us. I can understand your concern, and am especially delighted for the presence of mind you showed by taking pictures of her legs. Although not very clear, I would say that the presentation your daughter suffered also matches the diagnosis of POTS. This is because, the hyperperfusion (increased blood flow) to the heart causes a presentation similar to your daughter's especially with changing positions or due to the temperature of the water during the shower. In response to your query, it would be wise to visit her doctor, not necessarily the ER; and report the presentation which would help them to get closer to confirming the diagnosis and provide you with treatment recommendations and lifestyle changes necessary to help your daughter cope with this condition. I hope this information helps you sir/ma'am. Please feel free to write back to me for any further clarifications, I would be more than happy to help you. Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor